Jump to content
CrazyBoards.org

Recommended Posts

Hello,

I have bipolar disorder and am currently taking:

Lithmax 600mg

Nozinan 25mg

I WAS taking Abilify 1mg (that's a 2mg tablet cut in half) and it works amazing! I am like a normal, shinning new person with a lot of energy and happiness. BUT I had to stop taking it because of a raging headache in my right temple and right eye. 

Strong Pain medication won't touch this headache. I get the headache about 2 hours after I take it, and it stays for the rest of the day. 

The longest stretch I have ever taken abilify is about a week and a half.

I also get a similar headache (not as bad) with invega. Drugs like seroquel and olanzapine do not give me the headache, but they also don't work.

My questions;

Has anyone else experienced this?

if I were to keep taking the abilify, would the headache eventually go away?

Is there anyother antipsychotic very similar to abilify that I could take?

Currently I have been taking Vyvanse in an attempt to replace what I had with Abilify. It's not the same. 

I should also mention that I do get migraines and headaches often and am on a waiting list to see a neurologist.

Thank you for your time in reading this.

 

Link to comment
Share on other sites

9 hours ago, CrazyWhiskers said:

Has anyone else experienced this?

if I were to keep taking the abilify, would the headache eventually go away?

Is there anyother antipsychotic very similar to abilify that I could take?

Currently I have been taking Vyvanse in an attempt to replace what I had with Abilify. It's not the same. 

I should also mention that I do get migraines and headaches often and am on a waiting list to see a neurologist.

 

Yes, I have experienced abilify headaches.

- IME, if I stay on the dose that gives me the headaches, they don't go away ... it is a constant headache that I had for at least 3 days 24/7. After the 3 days pdoc put me on a lower dose because I couldn't stand the headaches.  And the lower dose worked.

This is something I would bring up with your pdoc.  S/he might know of another antipsychotic (AP) similar to abilify that you could take that might not give you headaches.  Unfortunately it is hard to tell if a med will give you headaches until you try it.  .

- I think that is a good idea that you will be seeing a neurologist for migraines and headaches.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...